Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 4, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jan 3, 2009, 1:12 PM CST for Jasper County, Mississippi. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 3, 2009, 1:12 PM CST (19:12 UTC)
- Expired
- Jan 3, 2009, 2:00 PM CST
- In force
- 48 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Jasper County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 84 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 3, 1:15 PM CST | HAIL 0.88 | 2 Nw Stringer, MS | NICKEL SIZE HAIL WAS REPORTED IN THE STRINGER AREA. |
| Jan 3, 1:30 PM CST | HAIL 0.88 | Bay Springs, MS | NICKEL HAIL WAS REPORTED IN THE BAY SPRINGS COMMUNITY. THE SPOTTERS YARD WAS COMPLETELY COVERED IN HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 863 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 474 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 031912
SVRJAN
MSC061-032000-
/O.NEW.KJAN.SV.W.0004.090103T1912Z-090103T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
112 PM CST SAT JAN 3 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF STRINGER...
* UNTIL 200 PM CST
* AT 112 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
STRINGER...AND MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BAY SPRINGS BY 120 PM CST...
TURNERVILLE BY 135 PM CST...
PAULDING BY 150 PM CST...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3181 8920 3181 8932 3201 8932 3219 8919
3201 8891
TIME...MOT...LOC 1912Z 218DEG 23KT 3189 8928
$$
CAW2 follow-up statements
000
WWUS54 KJAN 031926
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
126 PM CST SAT JAN 3 2009
MSC061-032000-
/O.CON.KJAN.SV.W.0004.000000T0000Z-090103T2000Z/
JASPER MS-
126 PM CST SAT JAN 3 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CST
FOR JASPER COUNTY...
AT 126 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BAY
SPRINGS...OR NEAR STRINGER...MOVING NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
TURNERVILLE AND LOUIN BY 140 PM CST...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CST
SATURDAY AFTERNOON FOR SOUTHERN MISSISSIPPI.
LAT...LON 3206 8899 3191 8921 3192 8932 3201 8932
3219 8919
TIME...MOT...LOC 1926Z 218DEG 23KT 3196 8927
$$
CAW000
WWUS54 KJAN 031957
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
157 PM CST SAT JAN 3 2009
MSC061-032008-
/O.EXP.KJAN.SV.W.0004.000000T0000Z-090103T2000Z/
JASPER MS-
158 PM CST SAT JAN 3 2009
...THE SEVERE THUNDERSTORM WARNING FOR JASPER COUNTY EXPIRES AT 200
PM CST...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS AND THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3206 8899 3191 8921 3192 8932 3201 8932
3219 8919
TIME...MOT...LOC 1958Z 218DEG 23KT 3212 8912
$$
CAWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 3, 10:45 AM CST, 2 hours 27 minutes earlier.
Area forecast discussion, Jan 3, 10:45 AM CST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1045 AM CST SAT JAN 3 2009 .UPDATE...LATEST SATELLITE IMAGERY/RUC ANALYSIS HAS SHORT WAVE TROUGH AXIS ALREADY MOVING OVER WESTERN LOUISIANA. AHEAD OF THIS FEATURE THUNDERSTORMS WERE DEVELOPING MAINLY OVER THE SOUTHERN HALF OF LOUISIANA AND MOVING NORTH. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR OUR SOUTHERN TIER MISSISSIPPI COUNTIES. LARGE HAIL LOOKS TO BE THE PRIMARY THREAT THIS AFTERNOON AS THE STORMS MOVE IN BUT DAMAGING WINDS AND A TORNADO OR TWO CANNOT BE RULED OUT. AS THE RAIN HAS BEEN SLOWER TO MOVE INTO OUR AREA THIS MORNING...LOWERED POPS IN NORTH UNTIL MID AFTERNOON. TEMPERATURES WERE WARM AT THE START THIS MORNING BUT HAVE RISEN LITTLE UNDER THE CURRENT CLOUD COVER. RAISED HIGHS A COUPLE OF DEGREES ACROSS THE CENTRAL PORTIONS AS TEMPERATURES WERE CLOSE TO FORECAST HIGHS AT 10 AM. WL LAUNCH AN 18Z RAOB TO FURTHER ASSESS HOW FAR NORTH THE SEVERE THREAT MAY BECOME THIS AFTERNOON BUT CURRENT THINKING IS SOUTH OF INTERSTATE 20. UPDATES HAVE BEEN POSTED. /22/ && .PREVIOUS DISCUSSION...SHORT TERM...TODAY THROUGH SUNDAY...LATEST SATELLITE IMAGERY SHOWS A SOUTHERN STREAM SHORT WAVE MOVING THROUGH THE SOUTHERN PLAINS TOWARD THE REGION. THE ARKLAMISS WAS UNDER SHORT WAVE RIDGING WITH SOUTHWEST FLOW ALOFT. IMAGERY ALSO SHOWED SOME LOW CLOUDS WITH HIGH CLOUDS MOVING OVER THE REGION. SOME AREAS OF DENSE FOG AFFECTED THE REGION OVERNIGHT...BUT THE EFFECTS OF THE HIGH CLOUDS HAVE LIFTED SOME OF THE FOG...ALSO TEMPS HAVE BEEN SLOWLY RISING IN MOST PLACES DURING THE NIGHT AS THE WARM FRONTAL BOUNDARY PUSHES NORTH ACROSS THE REGION. SO FOR TODAY AND TONIGHT...BEFORE RELEASING THE ZONES WILL CANCEL DENSE FOG ADVISORY AND JUST PUT IN PATCHY OR AREAS OF FOG FOR EARLY THIS MORNING. AFTER THE FOG LIFTS WE WILL GET SOME SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE REGION AS THE SHORT WAVE APPROACHES THE LOWER MISSISSIPPI VALLEY. WE SHOULD GET WIDESPREAD COVERAGE MAINLY WEST OF INTERSTATE 55 BY NOON...THEN ACROSS MOST OF THE REGION DURING THE AFTERNOON. WE WILL GET ENOUGH INSTABILITY FOR THE POTENTIAL OF SOME STRONG TO SEVERE STORMS OVER THE SOUTHWEST QUARTER OF THE REGION. ON JET DYNAMICS WE WILL GET SOME GOOD DIVERGENCE ALOFT AS A SPEED MAX PUSHES ACROSS THE REGION. THE BEST UPPER JET ENERGY WILL BE SOUTH OF THE REGION. A LOW LEVEL JET OF AROUND 35 KNOTS WILL CROSS THE REGION. LOW LEVEL HELICITY WILL NOT BE VERY IMPRESSIVE...BUT THE BEST BULK SHEAR WILL BE ACROSS THE SOUTH HALF OF THE REGION. WE WILL GET SOME DECENT LAPSE RATES ACROSS THE AREA. SOME OF THE STORMS MAY BEGIN AS SLIGHTLY ELEVATED THEN BECOME SURFACE BASE FOR SOME POSSIBLE DAMAGING WINDS AND A FEW TORNADOES. THE POTENTIAL FOR STRONG STORMS WILL CONTINUE FOR THIS EVENING. AFTER MIDNIGHT THE POTENTIAL WILL EXIT THE REGION...AS RAIN COVERAGE DECREASES. THERE WILL BE SOME LIMITED INSTABILITY FROM 06-09Z FOR A FEW STORMS...THEN IT WILL GO TO SOME LIGHT SHOWERS AFTER 09Z. FOR SUNDAY...INSTABILITY WILL BUILD ACROSS THE REGION FOR MORE SHOWERS AND THUNDERSTORMS AS A COLD FRONT PASSES THROUGH THE REGION. THERE WILL BE SOME UPPER JET ENERGY AS WE GET INTO THE LEFT FRONT QUAD. LAPSE RATES WILL HELP KEEP THE CONVECTION GOING DURING THE DAY. A FEW STRONG STORMS WITH GUSTY WINDS WILL BE POSSIBLE DURING THE DAY. WILL MENTION SATURDAY AND SUNDAY POTENTIAL IN THE HWO. AS FAR AS TEMPS ARE CONCERN WENT WITH MAV GUIDANCE ON HIGHS AND LOWS. HIGHS TODAY WILL BE IN THE UPPER 60S TO LOWER 70S. LOWS TONIGHT WILL BE FROM THE MIDDLE 50S TO THE LOWER 60S. HIGHS ON SUNDAY WILL BE FROM THE UPPER 50S NORTHWEST TO THE MIDDLE 70S SOUTHEAST. TEMPERATURES WILL BE FALLING ACROSS THE NORTHWEST HALF DURING THE AFTERNOON. AS FAR AS POPS ARE CONCERN KEPT CURRENT HIGH POPS FOR TODAY AND MAV POPS FOR TONIGHT AND SUNDAY./17/ LONG TERM...THE SURFACE BOUNDARY STALLS JUST SE OF MS SUNDAY EVENING WHILE THE 925/850 MB TROUGHS STALL OVER THE FORECAST AREA. A PATTERN FOR PROLONGED RAINFALL WILL SET UP EARLY NEXT WEEK WHEN THE SURFACE BOUNDARY LIFTS BACK INTO THE REGION AND A SERIES OF HEALTHY SHORTWAVES TRACK ACROSS THE REGION. A MIX OF RAIN AND SLEET WILL BE POSSIBLE EARLY MONDAY NRN ZONES AS PRECIP BEGINS BUT...IF SO... EVERYTHING WILL QUICKLY CHANGE TO ALL RAIN. AN INTENSE UPPER LEVEL JET WILL TRACK EWD ACROSS THE MID MS VALLEY MONDAY...INTENSIFYING WITH TIME TO NEAR 200 KTS. THE ARKLAMISS WILL REMAIN IN THE RIGHT REAR QUADRANT OF THIS JET MONDAY AND MONDAY NIGHT UNTIL THE TAIL END OF THE JET MOVES ACROSS THE AREA TUESDAY. LOW LEVEL FLOW WILL INTENSIFY MONDAY NIGHT AS A SURFACE LOW LIFTS ALONG THE FRONT ACROSS THE FORECAST AREA. ANOTHER SURFACE WAVE AND UPPER IMPULSE WILL TRACK NEWD ACROSS THE REGION TUESDAY. INTENSE SHEAR AND HELICITY WILL DEVELOP OVER SRN AND ERN ZONES MONDAY NIGHT AND TUESDAY AHEAD OF THE SURFACE LOW. THE TRACK OF THE SURFACE LOW MONDAY NIGHT AND TUESDAY WILL DETERMINE THE DEPTH OF THE WARM SECTOR AND DEGREE OF INSTABILITY THAT SETS UP FOR THIS PERIOD. WILL FOLLOW PREVIOUS TRENDS FOR NOW AND BROADBRUSH REGION FOR FLOODING POTENTIAL MONDAY NIGHT AND TUESDAY AND LEAVE THE POTENTIAL FOR SEVERE STORMS FOR SRN AND ERN ZONES. PRECIP ACCUMULATION FROM NOW THROUGH 00Z WED RUNS NEAR 6 INCHES FOR THE GFS AND 5 INCHES FOR THE EURO. THE COLD LONG WAVE TROUGH WILL FINALLY SHIFT INTO THE REGION WEDNESDAY. THERE ARE SLIGHT TIMING DIFFERENCES ON THE TROUGH AND THE GFS IS A LITTLE COLDER BUT MODELS AGREE THAT THE PRECIP WILL SHUT DOWN BEFORE THE COLDER AIR PUSHES IN. MODEL TEMPS LOOK TOO WARM FOR WED THROUGH THU AND HAVE COOLED THE FORECAST BELOW MOS NUMBERS FOR THAT PERIOD. WEAK SURFACE RIDGING MOVES IN FOR THURSDAY WITH 850 MB RIDGING IN PLACE THURSDAY NIGHT. LOW LEVEL RIDGING MOVES EWD FRIDAY TO ALLOW RETURN FLOW FROM THE GULF. && .AVIATION...UPDATED...SHOWERS AND THUNDERSTORMS WERE MOVING INTO THE SOUTH. RAIN WILL LIKELY MOVE INTO HBG BY 17. THERE WERE A FEW SHOWERS APPROACHING THE AREA. THUNDERSTORMS WILL BE A LITTLE SLOWER TO MOVE IN...WITH THE ACTIVITY MOVING MORE NORTHEAST THAN EAST. WILL HOLD ON TO THUNDERSTORMS DEVELOPING AROUND 20Z AND CONTINUING THROUGH AT LEAST 4Z. MODELS CONTINUE TO SHOW THE ACTIVITY SHIFTING EAST OF THE AREA BY 6Z. IT WILL BE CLOSER TO 00Z BEFORE THUNDERSTORM ACTIVITY DEVELOPS AROUND JAN/MEI. SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH AT LEAST 3Z. SHOWERS MAY LINGER FROM 6-9Z FOR MEI/HBG. LOOKS UNLIKELY THUNDERSTORM ACTIVITY WILL MOVE INTO GLH/GWO/GTR...SO WILL MAINTAIN SHOWERS AND FOG THROUGH 3Z FOR GLH/GWO AND THROUGH 9Z FOR GTR. LOW CLOUDS AND FOG WILL LIKELY MOVE BACK INTO THE REGION AFTER THE RAIN...SO WILL KEEP LOW CLOUDS AND FOG FROM AT LEAST 9-15Z AT ALL LOCATIONS...GENERALLY MVFR TO LIFR CONDITIONS. WINDS WILL REMAIN OUT OF THE SOUTH FROM 10-15KTS. THERE SHOULD BE A BREAK FROM THE RAIN AND OBSTRUCTIONS BRIEFLY FROM 15-18Z SUNDAY. /07/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 69 60 69 44 / 91 76 45 18 MERIDIAN 69 58 74 48 / 77 94 53 31 VICKSBURG 70 58 68 43 / 91 42 35 11 HATTIESBURG 71 62 77 52 / 77 84 52 15 NATCHEZ 70 61 71 46 / 91 58 33 11 GREENVILLE 71 56 61 38 / 90 40 28 11 GREENWOOD 72 58 64 39 / 91 67 35 14 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 17/03
Hazardous weather outlook, Jan 3, 12:57 PM CST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1257 PM CST SAT JAN 3 2009 LAZ023>026-MSZ043>046-048>066-072>074-041900- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-MADISON MS-LEAKE-NESHOBA- KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 1257 PM CST SAT JAN 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA... CENTRAL AND SOUTH MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE THIS AFTERNOON AND EVENING. FREQUENT DANGEROUS LIGHTNING...DAMAGING WIND GUSTS TO 60 MPH AND LARGE HAIL REMAIN THE PRIMARY CONCERNS. A FEW TORNADOES WILL ALSO BE POSSIBLE. AN UPPER LEVEL DISTURBANCE WAS MOVING NORTHEAST OUT OF TEXAS. AS THE SYSTEM MOVES NORTHEAST LARGE AMOUNTS OF WARM AND UNSTABLE AIR WILL BE PUSHED INTO THE LOWER MISSISSIPPI VALLEY. THE COMBINATION OF MOISTURE...INSTABILITY AND AFTERNOON HEATING WILL LEAD TO A FEW STRONG TO SEVERE STORMS. CONDITIONS WILL REMAIN MOST FAVORABLE FOR SEVERE STORMS ALONG THE HIGHWAY 84 CORRIDOR. THE UPPER LEVEL DISTURBANCE WILL SHIFT EAST OF THE AREA AROUND MIDNIGHT. HOWEVER...THE MOIST AND UNSTABLE AIRMASS WILL REMAIN IN PLACE. A COLD FRONT WILL MOVE INTO THE AREA SUNDAY...BRINGING A CHANCE FOR MORE STRONG THUNDERSTORMS SUNDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY STRONG TO SEVERE STORMS WILL BE POSSIBLE MONDAY NIGHT INTO TUESDAY...IN ADDITION TO PERIODS OF HEAVY RAINFALL. SEVERAL DISTURBANCES WILL MOVE ACROSS THE AREA AS A WARM FRONT DRIFTS SLOWLY TO THE NORTH. STRONG UPPER LEVEL WINDS AND PLENTY OF MOISTURE MAY LEAD TO A FEW SEVERE STORMS AND WIDESPREAD HEAVY RAINFALL. RAINFALL TOTALS FROM 2 TO 3 INCHES WITH ISOLATED HIGH AMOUNTS UP TO 5 INCHES MAY PRODUCE LOCALIZED FLOODING. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED THIS AFTERNOON AND EVENING. ADDITIONAL SUPPORT MAY BE NEEDED MONDAY NIGHT AND TUESDAY. ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>042-047-041900- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-WARREN- 1257 PM CST SAT JAN 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA... NORTH CENTRAL AND NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE MOIST AND UNSTABLE AIR ACROSS THE REGION. PEA TO DIME SIZED HAIL AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE. THE UPPER LEVEL DISTURBANCE WILL SHIFT EAST OF THE AREA AROUND MIDNIGHT. HOWEVER...THE MOIST AND UNSTABLE AIRMASS WILL REMAIN IN PLACE. A COLD FRONT WILL MOVE INTO THE AREA SUNDAY BRINGING A CHANCE FOR MORE STRONG THUNDERSTORMS SUNDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY STRONG TO SEVERE STORMS WILL BE POSSIBLE MONDAY NIGHT INTO TUESDAY...IN ADDITION TO PERIODS OF HEAVY RAINFALL. SEVERAL DISTURBANCES WILL MOVE ACROSS THE AREA AS A WARM FRONT DRIFTS SLOWLY TO THE NORTH. STRONG UPPER LEVEL WINDS AND PLENTY OF MOISTURE MAY LEAD TO A FEW SEVERE STORMS AND WIDESPREAD HEAVY RAINFALL. RAINFALL TOTALS FROM 2 TO 3 INCHES WITH ISOLATED HIGH AMOUNTS UP TO 5 INCHES MAY PRODUCE LOCALIZED FLOODING. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED MONDAY NIGHT AND TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 07
In the hours before
Local storm report, Jan 3, 12:42 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1242 PM CST SAT JAN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1216 PM HAIL 2 W WEST HATTIESBURG 31.32N 89.41W
01/03/2009 E1.00 INCH LAMAR MS PUBLIC
QUARTER SIZE HAIL WAS REPORTED JUST WEST OF WEST
HATTIESBURG NEAR HIGHWAY 589.
1217 PM HAIL 2 W SUMRALL 31.42N 89.58W
01/03/2009 E0.25 INCH LAMAR MS EMERGENCY MNGR
PEA SIZE HAIL JUST WEST OF SUMRALL
1220 PM HAIL 2 W WEST HATTIESBURG 31.32N 89.41W
01/03/2009 E0.50 INCH LAMAR MS EMERGENCY MNGR
DIME SIZE HAIL REPORTED IN THE OAK GROVE COMMUNITY JUST
WEST OF WEST HATTIESBURG.
&&
JFAIRLYLocal storm report, Jan 3, 1:00 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
100 PM CST SAT JAN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM HAIL RAWLS SPRINGS 31.38N 89.37W
01/03/2009 E0.50 INCH FORREST MS BROADCAST MEDIA
REPORT OF DIME SIZE HAIL COVERING THE GROUND IN RAWLS
SPRINGS.
&&
JFAIRLYLocal storm report, Jan 3, 1:03 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
103 PM CST SAT JAN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL HATTIESBURG 31.31N 89.31W
01/03/2009 E0.50 INCH FORREST MS EMERGENCY MNGR
DIME SIZE HAIL WAS REPORTED ON BROADWAY DRIVE.
&&
JFAIRLYSpecial weather statement, Jan 3, 1:03 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 103 PM CST SAT JAN 3 2009 MSZ074-031920- FORREST MS- 103 PM CST SAT JAN 3 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED OVER HATTIESBURG AT 103 PM CST...MOVING NORTH AT 25 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN NORTH CENTRAL FORREST COUNTY SHOULD MONITOR THIS STORM CLOSELY. CME
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 7:48 PM CST | Dense Fog Advisory | JAN | Attala, Bolivar, Carroll, Choctaw, Claiborne, Clarke and 38 more | 10 hr |
| Jan 3, 11:53 AM CST | Severe Thunderstorm Warning | JAN | Lamar | 52 min |
| Jan 3, 12:24 PM CST | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jones, Lamar | 32 min |
| Jan 3, 12:51 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 28 min |
| Jan 3, 1:21 PM CST | Severe Thunderstorm Warning | JAN | Smith | 28 min |
| Jan 3, 2:29 PM CST | Severe Thunderstorm Warning | JAN | Leake | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.